MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported an unknown issue with the ik sheath; the valve was leaky or bad.The patient bled while the sheath was in the patient.Additional information was received on august 8, 2019.The blood loss was minimal, it was less than 250cc.The case was completed successfully and the patient was reported to be in stable condition.The sheath was removed, pressure was held on the wound and another sheath from a different lot was used.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.(b)(4).One unopened 9fr ik introducer sheath and the dilator were returned for product evaluation.Visual inspection revealed that the device did not have any gross anomalies or damage.Functional testing was performed.The sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed.A dilator for investigational purposes was then inserted into the sheath.This assembly was submerged in water, and no bubbles were detected for 30 seconds.The sheath passed the leak test because there were no air bubbles seen at the valve.To check for damage at the crosscut valve, the valve was dissected and observed under microscope.No damage was observed on the crosscut valve.The distal tip of the dilator did not have any damage or gross anomalies.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the dilator was inserted off-center into the valve, causing the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10.It was orginally reported that the sample was not available, however, the account returned an unused sample for our investigation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8910089
Report Number1118880-2019-00220
Device Sequence Number1812218
Product Code DYB
UDI-Device Identifier00389701007748
UDI-Public00389701007748
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue NumberRSS906
Device Lot NumberWK01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer08/19/2019
09/30/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/17/2019
10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICE CATHETER 8FR SOUND STAR; ICE CATHETER 8FR SOUND STAR
Outcome Attributed to Adverse Event Required Intervention;